MAUDE Adverse Event Report: AESCULAP AG TC HALSEY NEEDLE HOLDER SERR 130MM; DUROGRIP NEEDLEHOLDERS

AESCULAP AG TC HALSEY NEEDLE HOLDER SERR 130MM; DUROGRIP NEEDLEHOLDERS
Model Number BM012R
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That a tc halsey needle holder serr 130mm (part# bm012r) was used during a hand procedure on june 6 2023.According to the complainant the tip of the device had broken off in the patient during the procedure.Additional information received confirmed that the broken piece was able to be retrieved from the patient.No patient complications were reported as a result of this event.The adverse event is filed under aic reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: investigator carried out the pictorial documentation visually and microscopically.The needle holder is in a worn condition, one tungsten carbide inlay is broken, the fragment is not present for examination.The fracture surface of shows no abnormalities like blowholes of foreign particle inclusions.Due to the small dimension/diameter of the device, a detailed fracture surface analysis is difficult.Due to that circumstance there are no clear hints regarding arrestlines (hints for fatigue fracture) or clearly signs of a forced fracture.Device history records: due to the fact, that no lot number was provided, a review of the device history records for the complained device is not possible.The current failure rate is within the risk analysis and therefore acceptable; severity was 4(5) and probability was 1(5).Explation and rationale: the cause of the breakage may be damage caused by a fall of the product.The tungsten carbide inlays have the property of being very brittle, which is why they are more sensitive to such forces.Conclusion/preventive measures: based upon the above mentioned investigation results, a definitive root cause for the reported issue could not be established.Based upon the investigation results, a capa is not necessary.
 
Event or Problem Description
Investigation complete.

Brand Name
TC HALSEY NEEDLE HOLDER SERR 130MM
Common Device Name
DUROGRIP NEEDLEHOLDERS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key17199554
Report Number2916714-2023-00080
Device Sequence Number20218979
Product Code HXK
UDI-Device Identifier04038653027903
UDI-Public4038653027903
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2023
Report Date (Section F) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBM012R
Device Catalogue NumberBM012R
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/07/2023
Device Age176 MO
Event Location Hospital
Date Report to Manufacturer06/07/2023
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/26/2023
Supplement Report FDA Received Date09/25/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA06/26/2023